Alert archive / South Carolina / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 53, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 7, 2017, 11:19 PM EDT for Horry County, South Carolina. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2017, 11:19 PM EDT (03:19 UTC)
- Expired
- Jul 7, 2017, 11:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Horry County, SC
The radar
The Wilmington radar (KLTX), 60 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 11:28 PM EDT | TSTM WND DMG | Mcqueen Crossroads, SC | TREE DOWN IN ROADWAY AT NICHOLS HIGHWAY AT HARDWICK LOOP |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 3.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2344 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
462
WUUS52 KILM 080319
SVRILM
SCC051-080345-
/O.NEW.KILM.SV.W.0053.170708T0319Z-170708T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
1119 PM EDT FRI JUL 7 2017
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Central Horry County in northeastern South Carolina...
* Until 1145 PM EDT
* At 1119 PM EDT, a severe thunderstorm was located over Galivants
Ferry, or 12 miles south of Mullins, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
* Locations impacted include...
Horry, Tabor City, Loris, Galivants Ferry, Goretown, Bayboro,
Allsbrook, Green Sea, Adrian, Aynor and Loris Community Hospital.
This includes SC Highway 22 between mile markers 7 and 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3399 7870 3398 7870 3392 7927 3403 7930
3406 7925 3407 7924 3409 7925 3411 7922
3412 7922 3420 7895
TIME...MOT...LOC 0319Z 257DEG 37KT 3403 7921
HAIL...1.00IN
WIND...60MPH
$$
TRA3 follow-up statements
910
WWUS52 KILM 080329
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
1129 PM EDT FRI JUL 7 2017
SCC051-080345-
/O.CON.KILM.SV.W.0053.000000T0000Z-170708T0345Z/
Horry SC-
1129 PM EDT FRI JUL 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR NORTHERN HORRY COUNTY...
At 1129 PM EDT, a severe thunderstorm was located near Bayboro, or 12
miles southeast of Mullins, moving east at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage trees and power lines.
Locations impacted include...
Horry, Tabor City, Loris, Goretown, Bayboro, Allsbrook, Green Sea,
Aynor and Loris Community Hospital.
This includes SC Highway 22 near mile marker 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3399 7870 3398 7870 3393 7920 3404 7921
3412 7921 3420 7895
TIME...MOT...LOC 0329Z 256DEG 32KT 3405 7912
HAIL...0.88IN
WIND...60MPH
$$
TRA450
WWUS52 KILM 080335
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
1135 PM EDT FRI JUL 7 2017
SCC051-080345-
/O.CON.KILM.SV.W.0053.000000T0000Z-170708T0345Z/
Horry SC-
1135 PM EDT FRI JUL 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR NORTHEASTERN HORRY COUNTY...
At 1135 PM EDT, a severe thunderstorm was located near Bayboro, or 14
miles southeast of Mullins, moving east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage trees and power lines.
Locations impacted include...
Tabor City, Loris, Goretown, Bayboro, Allsbrook, Green Sea and Loris
Community Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3399 7870 3398 7870 3398 7908 3404 7913
3414 7914 3420 7895
TIME...MOT...LOC 0335Z 256DEG 34KT 3406 7907
HAIL...0.75IN
WIND...60MPH
$$
TRA377
WWUS52 KILM 080344
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
1144 PM EDT FRI JUL 7 2017
SCC051-080353-
/O.EXP.KILM.SV.W.0053.000000T0000Z-170708T0345Z/
Horry SC-
1144 PM EDT FRI JUL 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HORRY COUNTY WILL
EXPIRE AT 1145 PM EDT...
The severe thunderstorm which prompted the warning has weakened, but
is still capable of producing wind gusts of 40 to 50 mph. Remain
indoors and away from windows as it passes near Loris before
midnight.
LAT...LON 3399 7870 3398 7870 3398 7908 3404 7913
3414 7914 3420 7895
TIME...MOT...LOC 0343Z 258DEG 35KT 3407 7900
$$
TRAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 11:09 PM EDT, 10 minutes earlier.
Area forecast discussion, Jul 7, 11:09 PM EDT, 10 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 1109 PM EDT Fri Jul 7 2017 .SYNOPSIS... Hot and humid conditions will prevail with scattered thunderstorms through Saturday. A weak cold front will stall across the area, increasing the coverage of thunderstorms and potential for excessive rainfall Sunday and Monday. The front should tend to dissipate as it lifts northward Tuesday. Atlantic high pressure will reassert itself thereafter, bringing a return to hot and humid conditions. && .NEAR TERM /THROUGH SATURDAY/... As of 1100 PM Friday...Best thunderstorm coverage remains north aligned with best shortwave energy as mid to upper level trough digs down from the north. Not much in the way of shear, but fairly decent unidirectional wind profile out of the southwest. Last warning was issued for cell in western Horry into Columbus county earlier this evening. Although, we are heading into the overnight hours with loss of heating, cannot rule out continued convection as mid to upper trough continues to dig down with strung out vorticity running through local forecast area. Overall just made minor changes with tweaks to PoPs to include isolated to scattered convection shifting eastward toward the coast. Discussion from 300 PM follows... A Heat Advisory is in effect for all but our westernmost South Carolina counties through 7 pm. Heat index values will generally peak in the 105-107 degree range across the advisory area and up to 104 elsewhere. It will be warm and muggy overnight as nocturnal jetting keeps winds elevated and prevents lows from dropping below the mid and upper 70s. Highs on Sat should be a degree or two cooler than today with clouds/convection likely developing earlier in the day, resulting in greater cloud cover during the time of peak heating. Also, the flow should be slightly more SW, allowing the seabreeze to progress inland to a greater extent. At this time, peak heat index values on Sat are forecast to be in the 100 to 105 degree range, so just shy of Heat Advisory criteria. Thunderstorms have developed N, S and W of the Forecast Area this afternoon. We expect showers and thunderstorms to fill in across our area through the afternoon with a more organized area/line of thunderstorms possibly moving in from the W ahead of a mid-level shortwave trough. This trough should allow at least scattered showers and thunderstorms to persist after dark with a general weakening and reduction in coverage late eve and especially overnight. High downdraft CAPE values and pronounced inverted-V profiles are supportive of a brief strong to damaging downburst. Storm motions are relatively quick and this will limit the excessive rain threat. The limiting factor for more robust updrafts should be the shallow layer of near saturation between 5-7 kft as a westerly and downsloping flow persists through a deep layer. On Sat, The upstream cold front will be considerably closer than today and the thermodynamic environment will be structured similarly. A couple of mid-level impulses are expected to impact the area, one Sat afternoon and another Sat night. There should be a lull in convection in the morning in the wake of overnight impulse. However, at least scattered thunderstorms should develop along and ahead of cold front during the afternoon with prevailing flow taking the convection progressively E/ENE with time. Thunderstorms will again have the potential for strong to damaging downbursts. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... As of 230 PM Friday...Primary feature of note this period is slow migration of a weakening surface trough along the Carolina coastal plains Saturday night, then weakening along the coast by Sunday night. During this period an upstream upper trough will slowly de- amplify, helping to wash out the coastal boundary in a gradual fashion. Scattered showers and TSTMS will remain in the mix this period as low-level convergence will be in supply along the surface trough, coupled with a healthy dose of precipitable waters around 2 inches this period. Highest pop values will be favored along the eastern 1/3 of the forecast zones of NE SC and SE NC. The SPC paints a marginal risk for this period for strong thermal insolation and moist buoyancy leading into Saturday evening, but with run-of-the- mill mid level lapse rates, the severe threat remains marginal. The down draft CAPES will decrease as H7-H5 moisture spikes up, lessening potential for strong winds due to evaporative cooling. Sunday presents more TSTM opportunities due to interaction of the sea breeze boundary and the weakening coastal. This potential lift combined with ample moisture profiles could lead to a non-zero threat of a wet microburst Sunday, although surface heating should be less intense by this time. && .LONG TERM /MONDAY THROUGH FRIDAY/... As of 300 PM Friday...Unsettled conditions Monday as a weakening cold front combined with broad eastern CONUS troughing brings tstms to the region. Ample cloud cover and subtly lowered thicknesses in the vicinity of this front will keep temps Monday at or slightly below climo, some welcome relief after a very hot few days. This front will wash out across the area Tuesday in response to the large scale ridging from the West flattening out and expanding to the Southeast. This causes thicknesses to increase and the front will dissipate on Tuesday allowing Bermuda type ridging to re-assert itself from offshore. This will remain the case through late in the week in a more amplified pattern as mid-level ridging increases across the Southeast. With the ridge overhead and W/NW flow developing mid to late week, POP will decrease, especially Wed/Thu as PWATs drop to 1.5 inches, and even diurnal activity may be isolated despite increasing heat and humidity. Late in the week a trough will try to dig back into the area bringing renewed chances for convection, but the ridge may hold firm and will keep temps above climo Wed-Fri. Heat index values mid to late week will likely exceed 100 once again as well. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... As of 00Z...For at least the third day in a row, scattered thunderstorms have developed across the eastern Carolinas within a hot and humid airmass. Although coverage is probably only 10-20% currently, beneath these storms IFR conditions and strong, gusty winds are occurring. For the airports we forecast for in our area the probability of thunderstorms beginning at 00Z is quite low. New storms could develop between 00-04Z approaching the FLO and LBT airports, while closer to the coast weakening storms (probably showers by this point) could approach the MYR, CRE, and ILM airports later in the evening. After 06Z, VFR conditions are likely, and these should continue through at least early Saturday afternoon. Extended Outlook...MVFR/IFR conditions are possible mainly in the afternoon and evening. There flight restrictions should become longer in duration Sunday and Monday when thunderstorms are expected to be most numerous. && .MARINE... NEAR TERM /THROUGH SATURDAY/... As of 1100 PM Friday...Forecast remains on track with current pier observations showing winds blowing a solid 20 knots all along the coast, with the Frying Pan Shoals buoy showing these similar wind speeds exist offshore as well. Seas currently 3-4 feet should build another foot overnight with dominant wave periods remaining around 5 seconds. No significant changes are necessary to the forecast. Discussion from 300 PM follows... A Small Craft Should Exercise Caution headline will be in place through 8 am. A slightly tighter pressure gradient ahead of Piedmont trough and nocturnal jetting will keep sustained winds near 20 kt with higher gusts through tonight. The gradient will change little on Sat ahead of a slow moving cold front. This may necessitate an extension of the precautionary headline. Seas will be 3 to 5 ft through the period. SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... As of 300 PM Friday...An improving marine trend is in the cards this period as an approaching surface trough weakens along the coast. SW winds may still be a bit frisky Saturday night with gusts to 25 KT initially, and an 'Exercise Caution' statement or even 'Advisory' may be in effect Saturday night. By early Sunday winds will begin to ease gradually and Sunday night should settle to 10 KT with gusts to 15 KT. Thus it appears no marine headlines will be needed for Sunday afternoon and night. TSTMS will be in ample supply this period and mariners are advised to get radar updates before heading out as some storms could be strong to severe. The sea spectrum will be a mix of 4-5 foot SW waves every 4-6 seconds, subsiding a foot or two into Sunday, and a steady SE swell of 1-1.5 feet every 9 seconds. LONG TERM /MONDAY THROUGH WEDNESDAY/... As of 300 PM Friday...High pressure offshore will maintain its influence through mid-week despite a stationary boundary weakening along the coast. This front will be strongest Monday, but should have no impacts to winds over the waters, and as it weakens and dissipates Tue/Wed the return flow will become reinforced. SW winds are expected through the period, at speeds of 10-15 kts with little fluctuation. A SE swell and SW wind wave will combine in the spectrum through the period, but with both having low amplitude, significant seas will be just 2-3 ft each day. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && NEAR TERM...RJD/RGZ SHORT TERM...MJC LONG TERM...JDW AVIATION...TRA
Hazardous weather outlook, Jul 7, 7:02 PM EDT, 4 hours 17 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Wilmington NC 702 PM EDT Fri Jul 7 2017 NCZ087-096-099-105>109-SCZ017-023-024-032-033-039-053-055-056-081130- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick-Marlboro- Darlington-Dillon-Florence-Marion-Williamsburg-Inland Horry- Inland Georgetown-Coastal Georgetown- 702 PM EDT Fri Jul 7 2017 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Scattered thunderstorms could produce strong, gusty winds this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A strong to severe thunderstorm is possible Saturday and Sunday. Hear index near 105 degrees likely Saturday afternoon and greater than 100 degrees possible Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-SCZ054-081130- Coastal Brunswick-Coastal Horry- 702 PM EDT Fri Jul 7 2017 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. A strong to severe thunderstorm is possible Saturday and Sunday. Hear index near 105 degrees likely Saturday afternoon and greater than 100 degrees possible Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-081130- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 702 PM EDT Fri Jul 7 2017 ...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for The adjacent Coastal Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Exercise Caution. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Exercise Caution. Strong to severe thunderstorms possible Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 9
In the hours before
Special weather statement, Jul 7, 8:49 PM EDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Wilmington NC
849 PM EDT FRI JUL 7 2017
NCZ096-099-080115-
Columbus NC-Bladen NC-
849 PM EDT FRI JUL 7 2017
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL COLUMBUS COUNTY
INCLUDING WAKE WACCAMAW...
At 848 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Whiteville to near Mollie. Movement was
east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Whiteville, Bethel, Lake Waccamaw, Hallsboro, Nakina, Redbug, Old
Dock, Mollie, Bughill, Council, Dulah, Crusoe Island, Brunswick,
Bolton and Columbus Regional Healthcare System.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.
&&
LAT...LON 3415 7845 3417 7851 3415 7854 3412 7854
3412 7855 3410 7855 3409 7856 3407 7855
3406 7856 3405 7878 3408 7881 3444 7866
3446 7834
TIME...MOT...LOC 0048Z 260DEG 32KT 3438 7866 3411 7877
TRASpecial weather statement, Jul 7, 8:49 PM EDT, 2 hours 30 minutes before
Special Weather Statement...Corrected
National Weather Service Wilmington NC
849 PM EDT FRI JUL 7 2017
NCZ096-099-080115-
Columbus NC-Bladen NC-
849 PM EDT FRI JUL 7 2017
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL COLUMBUS COUNTY
INCLUDING LAKE WACCAMAW...
At 848 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Whiteville to near Mollie. Movement was
east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Whiteville, Bethel, Lake Waccamaw, Hallsboro, Nakina, Redbug, Old
Dock, Mollie, Bughill, Council, Dulah, Crusoe Island, Brunswick,
Bolton and Columbus Regional Healthcare System.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.
&&
LAT...LON 3415 7845 3417 7851 3415 7854 3412 7854
3412 7855 3410 7855 3409 7856 3407 7855
3406 7856 3405 7878 3408 7881 3444 7866
3446 7834
TIME...MOT...LOC 0048Z 260DEG 32KT 3438 7866 3411 7877
TRASpecial weather statement, Jul 7, 9:07 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Wilmington NC
907 PM EDT FRI JUL 7 2017
SCZ039-055-080130-
Williamsburg SC-Inland Georgetown SC-
907 PM EDT FRI JUL 7 2017
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN GEORGETOWN AND
NORTHEASTERN WILLIAMSBURG COUNTIES UNTIL 930 PM EDT...
At 907 PM EDT, Doppler radar was tracking a strong thunderstorm over
Nesmith, or 16 miles east of Kingstree, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Hemingway, Outland, Nesmith, Henry and Stuckey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3362 7958 3371 7960 3379 7932 3375 7929
3372 7929 3372 7927 3371 7927 3370 7926
3362 7920
TIME...MOT...LOC 0107Z 261DEG 29KT 3367 7954
TRALocal storm report, Jul 7, 9:14 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
914 PM EDT FRI JUL 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM HAIL CHADBOURN 34.32N 78.83W
07/07/2017 E0.75 INCH COLUMBUS NC TRAINED SPOTTER
&&
EVENT NUMBER ILM1700122
LACORTESpecial weather statement, Jul 7, 9:43 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Wilmington NC
943 PM EDT FRI JUL 7 2017
SCZ032-080215-
Florence SC-
943 PM EDT FRI JUL 7 2017
...SPECIAL WEATHER STATEMENT FOR SOUTHERN FLORENCE COUNTY UNTIL 1015
PM EDT...
At 942 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake City, moving northeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lake City, Pamplico, Hyman, Hannah, Friendfield, Kingsburg, Scranton
and Lake City Community Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3411 7952 3410 7952 3410 7953 3407 7954
3404 7951 3399 7952 3397 7950 3397 7948
3395 7949 3392 7946 3393 7945 3391 7945
3390 7943 3389 7940 3388 7941 3384 7980
3385 7980 3389 7982
TIME...MOT...LOC 0142Z 243DEG 26KT 3388 7976
TRASpecial weather statement, Jul 7, 11:12 PM EDT, 7 minutes before
Special Weather Statement National Weather Service Wilmington NC 1112 PM EDT FRI JUL 7 2017 SCZ033-053-080345- Inland Horry SC-Marion SC- 1112 PM EDT FRI JUL 7 2017 ...SPECIAL WEATHER STATEMENT FOR NORTHERN HORRY AND CENTRAL MARION COUNTIES UNTIL 1145 PM EDT... At 1112 PM EDT, Doppler radar was tracking a strong thunderstorm near Galivants Ferry, or 12 miles southeast of Marion, moving east at 45 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Horry, Loris, Galivants Ferry, Adrian, Goretown, Brittons Neck, Bayboro, Allsbrook, Green Sea, Aynor and Loris Community Hospital. PRECAUTIONARY/PREPAREDNESS ACTIONS... Thunderstorms can pose a variety of threats including gusty winds, small hail, cloud to ground lightning, and localized flooding. It is recommended that you remain indoors until the storm passes. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3388 7937 3404 7938 3422 7898 3397 7868 TIME...MOT...LOC 0312Z 257DEG 37KT 3401 7930 TRA
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:00 PM EDT | Special Weather Statement | ILM | Horry | 15 min |
| Jul 7, 8:22 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 25 min |
| Jul 7, 9:07 PM EDT | Special Weather Statement | ILM | Williamsburg | 23 min |
| Jul 7, 9:43 PM EDT | Special Weather Statement | ILM | Florence | 32 min |
| Jul 7, 11:12 PM EDT | Special Weather Statement | ILM | Horry | 33 min |
| Jul 8, 1:52 AM EDT | Special Marine Warning | ILM | 38 min | |
| Jul 8, 2:40 AM EDT | Special Marine Warning | ILM | 20 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.